Jump to content

Ambien Ativan


[an...]

Recommended Posts

Hi, I recently have been taking Ativan and Ambien for about one year. I just graduated with my Master's in Psychology, and I work in a very stressful job. I continued taking the pills as needed, and than I graduated on May 6. I believe I stopped taking them at the end of May. On June 1, 2011, I felt very strange. I was working alone, and I woke up to EMT's and fireman prying my eyes open trying to see what happened. They said i took a bad fall. I had half of my face bruised up and I had a terrible headace. I also take Imitrex for headaches and I take Lexapro. I did not think to tell them I did not take the Ativan for a couple of days. At the hospital, I had stroke like symptoms. I could hear what they were asking me, but I could not respond. I was shaking terribly. They gave me a dose of Ativan and I seemed to get better. They released me. They aslo did an EKG and CT scan.

I was afraid to go back to work until I saw a dr. to find out what happended.

My doctor was unavailable, so I found one in Aurora. When I went to her, she said she thought I came to her because my doctor would not give me any more. She said my drug screen showed up empty of Ativan, meaning I had stopped taking it. I was dizzy, disoriented, sweating (I could smell myself), and I had trouble walking. The doctor accused me of abusing the medicine, told me to take the amount of time I needed to get over it, and leave her office. She said if I stayed clean for 30 days and still wanted to see her I could call back. I was crushed. I never took street drugs. I am a social worker that helps families and chidren that are in need. I felt like a drug addict.

Link to comment
Share on other sites

Welcome to BenzoBuddies, anxious one.

 

I'm so sorry that doctor treated you like an addict.  I know that you, like most of us here, became accidently dependent on benzos which were legally prescribed by our doctors in the first place and always took them as prescribed.

 

It sounds to me like you may have had a seizure due to the abrupt stopping of the Ativan (and Ambien?).  How much Ativan (and Ambien) were you taking when you stopped?  Are you thinking of seeing your previous doctor for another prescription or just riding this out?  I think we can help you either way.  Congratulations on getting your Masters, by the way.  That's a huge accomplishment.  :clap:

Link to comment
Share on other sites

Hello Anxious One:

 

I also took Ativan 3x/per week and Ambien nitely for a little over two years.  But I experienced interdosing withdrawals and went from doc to doc.  Docs said I could safely take Ativan 3-4 times per week with no problem of addiction.  WRONG! 

 

Sorry to hear about your seizure incident.  How are you doing now?  Do you by chance, live in CO?  You mentioned Aurora and we have Aurora, CO.  And a big KUDOS on completing your Masters Degree!! :thumbsup: :thumbsup:

 

It's very unfortunate that the doc you saw, labeled you an addict who abused ativan.  We become accidental addicts by taking this stuff with no forewarnings of what's to come, how to taper off, or withdrawal symptoms you might experience. 

 

BBs is a great place for you to receive support and assistance.  Have you reinstated the ativan/ambien?  Is it your desire to taper down and off both meds?  I tapered Ambien first and then tackled ativan with a C/O to valium.  Let us know what your thought are.  :smitten:

 

God bless,

Rocko

Link to comment
Share on other sites

Hi,

 

Congratulations on your masters.

If you stopped on the last day of may, there is still time to reinstate and taper off slowly using the ashton method (although her tapers are quite aggressive as she wrote them in 1982 and we know a lot more now)

Cuts of between 5% and 10% are recommended every 2-3 weeks to give the body and mind time to stabilise.

I think it would be a good idea to read the ashton manual which is here

http://www.benzo.org.uk/manual/

You can then print off and show your doctor any relavant information and hope that they have the humility, like  my doctor did, to allow you to taper off safely and slowly.

 

Sorry you had a bad fall, it could have been a seizure.

 

The doctor in Aurora does not sound open to the idea of learning something new, so I would see  your old doctor, or try to find a "benzo-wise" doctor. There are some out there.

I am so sorry that you were viewed as an addict.

 

Please don't be discouraged. At the beginning of my taper, I had many fears of not being able to taper safely and slowly, but here I am doing just that.

 

love J x

Link to comment
Share on other sites

×
×
  • Create New...